Alert archive / California / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 20, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Sep 7, 2013, 12:29 PM PDT for San Diego County, California. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2013, 12:29 PM PDT (19:29 UTC)
- Expired
- Sep 7, 2013, 1:15 PM PDT
- In force
- 46 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
County San Diego County, CA
The radar
The San Diego radar (KNKX), 48 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -490 J/kg
- Mixed-layer LCL
- 2438 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
271 WUUS56 KSGX 071929 SVRSGX CAC073-072015- /O.NEW.KSGX.SV.W.0020.130907T1929Z-130907T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 1229 PM PDT SAT SEP 7 2013 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA... * UNTIL 115 PM PDT * AT 1224 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR PINE VALLEY...OR 22 MILES NORTH OF TECATE. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IN THE WARNING INCLUDE...DESCANSO....MOUNT LAGUNA...CUYAMACA PEAK...INTERSTATE 8...HIGHWAY 79 AND S-1. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE SAN DIEGO TWITTER AND FACEBOOK PAGES. && LAT...LON 3300 11646 3280 11638 3274 11662 3294 11670 TIME...MOT...LOC 1928Z 279DEG 1KT 3286 11651 $$ HARRISON
1 follow-up statement
880 WWUS56 KSGX 072008 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 108 PM PDT SAT SEP 7 2013 CAC073-072016- /O.EXP.KSGX.SV.W.0020.000000T0000Z-130907T2015Z/ SAN DIEGO CA- 108 PM PDT SAT SEP 7 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SAN DIEGO COUNTY WILL EXPIRE AT 115 PM PDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND SO THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE SAN DIEGO TWITTER AND FACEBOOK PAGES. LAT...LON 3300 11646 3280 11638 3274 11662 3294 11670 TIME...MOT...LOC 2006Z 279DEG 1KT 3286 11650 $$ HARRISON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 8:45 AM PDT, 3 hours 44 minutes earlier.
Area forecast discussion, Sep 7, 8:45 AM PDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
845 AM PDT SAT SEP 7 2013
...UPDATED TO ISSUE A FLASH FLOOD WATCH OVER THE MOUNTAINS AND
DESERTS TODAY...
.SYNOPSIS...
CONTINUED VERY WARM AND HUMID TODAY WITH SCATTERED AFTERNOON
THUNDERSTORMS AGAIN OVER THE MOUNTAINS. THE THUNDERSTORMS WILL
LIKELY PRODUCE TORRENTIAL DOWNPOURS WITH LOCAL FLASH FLOODING
POSSIBLE. LOW PRESSURE WILL BE DEVELOPING ALONG THE WEST COAST EARLY
NEXT WEEK...BRINGING COOLER WEATHER AND DECREASING THUNDERSTORM
CHANCES OVER THE MOUNTAINS AND DESERTS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
SKIES WERE MOSTLY CLEAR EARLY THIS MORNING OVER THE CWA.
HOWEVER...WATER VAPOR IMAGERY INDICATED A SHARP MOISTURE BOUNDARY IN
THE ATMOSPHERE ALONG THE FOOTHILLS. THE 12Z MIRAMAR SOUNDING HAD A
SFC BASED INVERSION WITH LIGHT WINDS UP THROUGH 25K FT. PW HAD
DECREASED TO 1.43 INCHES...BUT GPS SOUNDERS AND SFC DEWPOINT
INCREASES ACROSS THE DESERTS SUPPORT PWS CLOSER TO TWO INCHES. SFC
PRESSURE GRADIENTS AT 14Z ARE WEAK OFFSHORE.
CONTINUED VERY WARM TO HOT AND HUMID AGAIN TODAY. MAIN CONCERN AGAIN
WILL BE THE THUNDERSTORM AND FLASH FLOOD THREAT OVER THE MTNS/
DESERTS. HIGH PW VALUES OVER EASTERN PORTIONS OF THE AREA SUPPORT A
FLASH FLOOD WATCH THIS AFTERNOON AND EVENING. THE 12Z MIRAMAR
SOUNDING LOOKS A BIT MORE STABLE...BUT IT IS IN A DIFFERENT AIRMASS
THAN THE DESERTS. THE LOCAL WRF/HRRR/NAM12 ALL DEVELOP THUNDERSTORMS
OVER THE MTNS THIS AFTERNOON. THE 12Z HRRR ALSO SHOWS ISOLATED
CONVECTION OVER THE INLAND EMPIRE WHICH IS SUPPORTED BY HIGHER SFC
DEWPOINTS AND EASTERLY FLOW THROUGH THE BANNING PASS THIS MORNING.
ANY STORMS THAT DEVELOP OVER THE IE WILL WILL NOT HAVE THE DEEP
LAYER MOISTURE AVAILABLE OVER THE MTNS/DESERTS...SO IT IS NOT
INCLUDED IN THE FLASH FLOOD WATCH.
GLOBAL MODELS GENERALLY AGREE THE LARGE SUBTROPICAL HIGH...CENTERED
OVER THE GREAT PLAINS...WILL DRIFT EASTWARD THROUGH TUE...WHILE A
WEAK TROUGH DEVELOPS SOUTHWARD OVER SOCAL. THIS WILL ALLOW HEIGHTS/
THICKNESS TO DROP OFF ACROSS THE REGION...AND GRADUALLY ALLOW THE
MARINE LAYER TO BECOME REESTABLISHED NEXT WEEK. IN THE MEANTIME...
THE SLOW EASTWARD PROPAGATION OF THE TROUGH AXIS THROUGH THE REGION
SHOULD SHUNT THE DEEP LAYER MONSOONAL MOISTURE OFF TO THE EAST...
DECREASING THE TSTM CHANCES OVER THE MTNS/DESERTS NEXT WEEK.
REMNANTS OF TROPICAL STORM LORENA ARE DRAWN NORTHWARD AHEAD OF THE
TROUGH EARLY NEXT WEEK SO PLACEMENT OF THE DEVELOPING TROUGH AXIS IS
CRITICAL. BOTH THE 00Z ECMWF/06Z GFS SHOW THE AXIS E OF THE CWA ON
MON. THIS SHOULD KEEP THE BULK OF THE CLOUDS AND MOISTURE TO OUR
EAST...HOWEVER THE 00Z ECMWF RUN PULLS IT BACK INTO THE UPPER LOW
CIRCULATION WHICH RESULTS IN CONTINUED PRECIP CHANCES FOR THE ENTIRE
CWA INTO MON. FOR NOW...FAVOR THE GFS MOISTURE FIELD/PCPN...KEEPING
THE THREAT MORE TO THE EAST.
LOOKING AHEAD TO THE END OF NEXT WEEK...00Z/06Z GLOBAL MODEL RUNS
DIVERGE OVER THE SW. BOTH THE GFS/ECMWF LOOK DRY...BUT THE GFS IS
WARMER.
&&
.AVIATION...
071508Z...COAST/VALLEYS...DURING THE 1900-08/0300 UTC
TIME-PERIOD...THUNDERSTORMS OVER MTNS WILL PRODUCE SCT-FEW DEBRIS
CLDS AOA 8000 FT MSL OVER THE COAST/VALLEYS. SLIGHT CHANCE OF FOG
REACHING KSAN...KCRQ...AND/OR KSNA DURING THE 08/1100-1500 UTC
TIME-FRAME...BUT CONFIDENCE IS LOW IN THIS OCCURRING.
OTHERWISE...UNRESTRICTED VIS AND MOSTLY SKC THROUGH SUNDAY MORNING.
MTNS/DESERTS...ISOLATED TO SCATTERED THUNDERSTORMS DURING THE
1800-08/0100 UTC TIME-PERIOD WITH BASES 7000-10000 FT MSL AND CB
TOPS TO 40000 FT MSL...RESULTING IN LOCAL VIS AOB 2SM IN HEAVY
RAIN...SMALL HAIL...AND POSSIBLE STRONG UP/DOWNDRAFTS.
OTHERWISE...UNRESTRICTED VIS THROUGH SUNDAY MORNING.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH FROM 11 AM PDT TODAY THROUGH THIS EVENING FOR
THE APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE
COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.
PZ...NONE.
&&
PUBLIC...JAD
AVIATION...HARRISONHazardous weather outlook, Sep 7, 6:15 AM PDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 615 AM PDT SAT SEP 7 2013 CAZ055-056-058-060>062-080200- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 615 AM PDT SAT SEP 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON OVER THE MOUNTAINS AND DESERTS. FLASH FLOODING IS POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT BEGINNING THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS. LOCALIZED FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION MAY BE REQUESTED FOR THIS AREA TODAY. CAZ042-048-050-057-080200- ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SANTA ANA MOUNTAINS AND FOOTHILLS- 615 AM PDT SAT SEP 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. VERY WARM AND HUMID AGAIN TODAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ043-080200- SAN DIEGO COUNTY COASTAL AREAS- 615 AM PDT SAT SEP 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. JAD/MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 5:26 AM PDT | Flash Flood Watch | SGX | Riverside, San Bernardino, San Diego | 15 hr |
| Sep 7, 12:27 PM PDT | Flash Flood Warning | SGX | Riverside, San Diego | 3 hr |
| Sep 7, 12:42 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Sep 7, 1:01 PM PDT | Areal Flood Advisory | SGX | San Diego | 5 hr |
| Sep 7, 1:10 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 65 min |
| Sep 7, 1:29 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 3 hr |
| Sep 7, 2:00 PM PDT | Areal Flood Advisory | SGX | San Diego | 3 hr |
| Sep 7, 2:07 PM PDT | Areal Flood Advisory | SGX | Riverside, San Bernardino | 3 hr |
| Sep 7, 2:16 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Sep 7, 2:32 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 58 min |
| Sep 7, 2:49 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 3 hr |
| Sep 7, 2:56 PM PDT | Special Weather Statement | SGX | 49 min | |
| Sep 7, 3:12 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 63 min |
| Sep 7, 3:29 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 61 min |
| Sep 7, 3:30 PM PDT | Special Weather Statement | SGX | 15 min | |
| Sep 7, 3:38 PM PDT | Areal Flood Advisory | SGX | Riverside, San Diego | 3 hr |
| Sep 7, 3:45 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Sep 7, 3:46 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Sep 7, 4:27 PM PDT | Special Weather Statement | SGX | San Diego | 93 min |
| Sep 7, 4:37 PM PDT | Special Weather Statement | SGX | San Diego | 83 min |
| Sep 7, 4:44 PM PDT | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 91 min |
Nearby
Severe Thunderstorm Warnings in California, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.